Alert archive / Utah / Wind Advisories in 2013

Wind Advisory 1, NWS Salt Lake City, UT

March 16, 2013

NWS Salt Lake City, UT issued this wind advisory at Mar 16, 2013, 8:26 PM MDT. It took effect at Mar 17, 2013, 3:00 AM MDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2013, 8:26 PM MDT (02:26 UTC)
In effect from
Mar 17, 2013, 3:00 AM MDT
Expired
Mar 17, 2013, 10:23 PM MDT
In force
19 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WWUS75 KSLC 170226
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
826 PM MDT SAT MAR 16 2013


UTZ005-171200-
/O.NEW.KSLC.WI.Y.0001.130317T0900Z-130317T2200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
826 PM MDT SAT MAR 16 2013

...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 4 PM MDT SUNDAY. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT INCLUDING
  WENDOVER...SNOWVILLE...AND PORTIONS OF I-80 AND I-84.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF
  45 MPH.

* TIMING: GUSTY WINDS DEVELOPING AFTER MIDNIGHT TONIGHT...THEN
  PEAKING SUNDAY MORNING BEFORE SLOWLY DECREASING DURING THE
  AFTERNOON. 

* IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ACROSS NORTHWEST
  UTAH...INCLUDING ALONG I-80 AND I-84...AS WELL AS THE HIGHWAY 30
  CORRIDOR. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ011-012-171200-
/O.NEW.KSLC.WI.Y.0001.130317T1200Z-130318T1000Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
826 PM MDT SAT MAR 16 2013

...WIND ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 4 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 4 AM MDT
MONDAY. 

* AFFECTED AREA: THE WESTERN UINTA BASIN AND CASTLE COUNTRY

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF
  45 MPH. 

* TIMING: GUSTY WINDS DEVELOPING SUNDAY MORNING...THEN CONTINUING
  THROUGHOUT SUNDAY AND SUNDAY EVENING BEFORE DIMINISHING LATE.

* IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ACROSS THE WESTERN UINTA
  BASIN AND CASTLE COUNTRY...INCLUDING STRONG CROSS WINDS ALONG
  HIGHWAY 10.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
5 follow-up statements
536 
WWUS75 KSLC 170845
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 AM MDT SUN MAR 17 2013

UTZ009-010-517-171800-
/O.EXB.KSLC.WI.Y.0001.130317T1200Z-130318T1600Z/
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD...
COVE FORT...KOOSHAREM...FISH LAKE
245 AM MDT SUN MAR 17 2013

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 10 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 10 AM MDT
MONDAY. 

* AFFECTED AREA: THE WESTERN UINTA MOUNTAINS...WASATCH
  PLATEAU...BOOK CLIFFS...AND CENTRAL UTAH MOUNTAINS.

* WINDS: NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF
  60 MPH.

* TIMING: GUSTY WINDS DEVELOPING THIS MORNING...THEN CONTINUING
  THROUGH TONIGHT BEFORE DIMINISHING MONDAY MORNING.

* IMPACTS: STRONG CROSSWINDS MAY IMPACT TRAVEL ACROSS THE WESTERN UINTA
  MOUNTAINS...WASATCH PLATEAU...BOOK CLIFFS...AND CENTRAL UTAH
  MOUNTAINS. THIS INCLUDES A PORTION OF INTERSTATE 70 AND HIGHWAY
  191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40
MPH OR GUSTS OF 58 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.&&

$$

UTZ005-171800-
/O.CON.KSLC.WI.Y.0001.130317T0900Z-130317T2200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
245 AM MDT SUN MAR 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT INCLUDING WENDOVER...
  SNOWVILLE...AND PORTIONS OF I-80 AND I-84. 

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS 
  OF 45 MPH. 

* TIMING: GUSTY WINDS PEAKING THIS MORNING BEFORE SLOWLY
  DECREASING DURING THE AFTERNOON.

* IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ACROSS NORTHWEST 
  UTAH...INCLUDING ALONG I-80 AND I-84...AS WELL AS THE 
  HIGHWAY 30 CORRIDOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ011-012-171800-
/O.CON.KSLC.WI.Y.0001.130317T1200Z-130318T1000Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
245 AM MDT SUN MAR 17 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 AM
MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 AM
MDT MONDAY. 

* AFFECTED AREA: THE WESTERN UINTA BASIN AND CASTLE COUNTRY.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS 
  OF 45 MPH. 

* TIMING: GUSTY WINDS DEVELOPING THIS MORNING...THEN CONTINUING
  THROUGH TONIGHT BEFORE DIMINISHING EARLY MONDAY MORNING.

* IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ACROSS THE WESTERN 
  UINTA BASIN AND CASTLE COUNTRY...INCLUDING STRONG CROSS WINDS 
  ALONG HIGHWAY 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
823 
WWUS75 KSLC 171652
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1052 AM MDT SUN MAR 17 2013

UTZ005-172200-
/O.CON.KSLC.WI.Y.0001.000000T0000Z-130317T2200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
1052 AM MDT SUN MAR 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT INCLUDING WENDOVER...
  SNOWVILLE...AND PORTIONS OF I-80 AND I-84. 

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS 
  OF 45 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH MIDDAY BEFORE
  SLOWLY DIMINISHING DURING THE AFTERNOON.

* IMPACTS: GUSTY WINDS WILL IMPACT TRAVEL ACROSS NORTHWEST
  UTAH...INCLUDING ALONG I-80 AND I-84...AS WELL AS THE HIGHWAY
  30. VISIBILITIES WILL BE OCCASIONALLY REDUCED IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ011-012-180100-
/O.CON.KSLC.WI.Y.0001.000000T0000Z-130318T1000Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
1052 AM MDT SUN MAR 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY. 

* AFFECTED AREA: THE WESTERN UINTA BASIN AND CASTLE COUNTRY.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS 
  OF 45 MPH.

* TIMING: GUSTY WINDS WILL BECOME WIDESPREAD IN THESE AREAS BY
  MIDDAY AND WILL CONTINUE THROUGH THIS EVENING. WINDS WILL
  GRADUALLY DIMINISH LATE TONIGHT. 

* IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ACROSS THE WESTERN 
  UINTA BASIN AND CASTLE COUNTRY...INCLUDING STRONG CROSS 
  WINDS ALONG HIGHWAY 10 BETWEEN PRICE AND I-70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ009-010-517-180100-
/O.CON.KSLC.WI.Y.0001.000000T0000Z-130318T1600Z/
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD...
COVE FORT...KOOSHAREM...FISH LAKE
1052 AM MDT SUN MAR 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY. 

* AFFECTED AREA: THE WESTERN UINTA MOUNTAINS...WASATCH PLATEAU...
  BOOK CLIFFS...AND CENTRAL UTAH MOUNTAINS. 

* WINDS: NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF
  60 MPH. THE STRONGEST WINDS WILL BE MAINLY OVER THE RIDGES.  

* TIMING: GUSTY WINDS WILL CONTINUE INTO TONIGHT BEFORE
  GRADUALLY DIMINISHING.

* IMPACTS: STRONG WINDS MAY IMPACT TRAVEL ACROSS THE WASATCH
  PLATEAU AND CENTRAL UTAH MOUNTAINS. THIS INCLUDES PORTIONS OF
  I-70...US-40...US-6 AND SR-191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
40 MPH OR GUSTS OF 58 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.
&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
559 
WWUS75 KSLC 172140
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
340 PM MDT SUN MAR 17 2013

UTZ009-010-517-172245-
/O.CAN.KSLC.WI.Y.0001.000000T0000Z-130318T1600Z/
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD...
COVE FORT...KOOSHAREM...FISH LAKE
340 PM MDT SUN MAR 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR THE WESTERN UINTA MOUNTAINS...THE WASATCH
PLATEAU AND BOOK CLIFFS AND THE CENTRAL MOUNTAINS.

LOCAL GUSTY WEST TO NORTHWEST WINDS WILL PERSIST IN THESE MOUNTAIN
AREAS TONIGHT BUT SPEEDS WILL BE GENERALLY LESS THAN ADVISORY
CRITERIA. THE STRONGEST WINDS WILL BE LIMITED TO HIGH RIDGES AND
OTHER OPEN AREAS AT THE HIGHEST ELEVATIONS. WINDS WILL GRADUALLY
DIMINISH AFTER MIDNIGHT.

$$

UTZ005-172245-
/O.EXP.KSLC.WI.Y.0001.000000T0000Z-130317T2200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
340 PM MDT SUN MAR 17 2013

...WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON. 

* AFFECTED AREA: GREAT SALT LAKE DESERT AND MOUNTAINS INCLUDING
  THE CITIES OF...WENDOVER...SNOWVILLE.

* WINDS: GUSTY NORTHWEST WINDS 20 TO 30 MPH WILL GRADUALLY
  DIMINISH THROUGH THIS EVENING.

$$

UTZ011-012-180545-
/O.CON.KSLC.WI.Y.0001.000000T0000Z-130318T1000Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
340 PM MDT SUN MAR 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY. 

* AFFECTED AREA: THE WESTERN UINTA BASIN AND CASTLE COUNTRY.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS 
  OF 45 MPH.

* TIMING: GUSTY WINDS WILL CONTINUE AT TIMES IN THESE AREAS
  THROUGH MIDNIGHT. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT.

* IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ACROSS THE WESTERN 
  UINTA BASIN AND CASTLE COUNTRY...INCLUDING STRONG CROSS 
  WINDS ALONG HIGHWAY 10 BETWEEN PRICE AND I-70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
820 
WWUS75 KSLC 180256
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
856 PM MDT SUN MAR 17 2013

UTZ011-012-181000-
/O.CON.KSLC.WI.Y.0001.000000T0000Z-130318T1000Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
856 PM MDT SUN MAR 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY. 

* AFFECTED AREA: THE WESTERN UINTA BASIN AND CASTLE COUNTRY.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS 
  OF 45 MPH.

* TIMING: GUSTY WINDS WILL CONTINUE AT TIMES THROUGH MIDNIGHT
  BEFORE GRADUALLY DIMINISHING LATE.

* IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ACROSS THE WESTERN 
  UINTA BASIN AND CASTLE COUNTRY...INCLUDING STRONG CROSS 
  WINDS ALONG HIGHWAY 10 BETWEEN PRICE AND I-70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
542 
WWUS75 KSLC 180423
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1023 PM MDT SUN MAR 17 2013

UTZ011-012-180530-
/O.CAN.KSLC.WI.Y.0001.000000T0000Z-130318T1000Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
1023 PM MDT SUN MAR 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR CASTLE COUNTRY AND THE WESTERN UINTA BASIN.
WINDS ACROSS THE AREA WILL CONTINUE TO DIMINISH THROUGH THE
OVERNIGHT HOURS. 



$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 16, 3:50 PM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, Mar 16, 3:50 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 PM MDT SAT MAR 16 2013

.SYNOPSIS...A COLD PACIFIC STORM SYSTEM WILL IMPACT THE AREA
TOMORROW...WITH THE ASSOCIATED PRECIPITATION AFFECTING MAINLY THE
NORTHERN HALF OF UTAH. HIGH PRESSURE ALOFT WILL RETURN EARLY NEXT
WEEK. A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION MID/LATE
WEEK.

&&

.DISCUSSION...WEAK SURFACE BOUNDARY JUST NOW EXITING THE FORECAST
AREA BRINGING WITH IT LINGERING SHOWER THREAT FOR THE REMAINDER OF
THE AFTERNOON. BREEZY NORTHWEST WINDS WITH TERRAIN BASED CU WILL
REMAIN INTO THE EARLY EVENING ACROSS THE SOUTH.

TURNING UPSTREAM...CONTINUE TO SEE RAPID RIDGE AMPLIFICATION NEAR
145W IN WATER VAPOR. A SHORT WAVE JUST OFF THE WASHINGTON COAST
HAS RESPONDED TO THIS AND IS MAKING MORE OF A SOUTHEASTERLY TRACK
INLAND AS A RESULT. SAID TROUGH WILL MOVE THROUGH THE NORTHERN
ROCKIES LATE TONIGHT THROUGH TOMORROW GRAZING NORTHERN UTAH. THE
ASSOCIATED COLD FRONT WILL MAKE A SOUTHERLY PUSH THROUGH THE STATE
TOMORROW...WITH PASSAGE IN THE NORTH NEAR DAYBREAK WITH
PROGRESSION TAKING IT THROUGH THE EAST AND SOUTHEAST DURING THE
LATTER DAYLIGHT HOURS. CONTINUE TO HOLD HIGH SIDE POPS IN THE
NORTH THOUGH THIS IS EXPECTED TO BE A LOW QPF EVENT AND LIKELY
SHOWERY. DEEPEST LIFT AND INSTABILITY WILL REMAIN NORTH WITH BULK
OF PRECIP FILLING IN WITH THE H7 BAROCLINIC ZONE AND SHALLOW
POST FRONTAL INSTABILITY ACROSS THE NORTHERN THIRD OR SO OF THE
STATE. SHOWERS ARE EXPECTED TO WANE RAPIDLY IN THE PM WITH THE
LONGEST HOLD OVERS ANTICIPATED TO BE ACROSS THE WESTERLY ORIENTED
TERRAIN.

COLD ADVECTION LOOKS TO BE ENOUGH FOR A SWITCH TO SNOW SHOWERS IN
THE CACHE AND NORTHERN WASATCH...WITH AREAS ALONG THE
CENTRAL/SOUTHERN WASATCH LIKELY SEEING A MIX BY EARLY AFTERNOON.
MOUNTAINS A MEAGER FEW INCHES WITH WINDS AND MUCH COLDER TEMPS
STEALING THE SHOW.

ABOUT THESE WINDS...FAVORABLE NORTHERLY GRADIENT COMBINED WITH H7
SPEEDS IN THE 30-45 KNOT RANGE...COMBINED WITH A STABLE LAYER
ABOVE CREST LEVEL WILL BRING GUSTY WINDS TO MANY AREAS...AND
LOCALLY STRONG WINDS TO A FEW OF THE DOWNSLOPE AREAS NEAR THE RAFT
RIVERS...WESTERN UINTA BASIN...CASTLE COUNTRY AND THE LOCAL
WENDOVER AREA. OPTED TO HOLD OFF ON ANY ADVISORIES AT THIS TIME AS
FEEL THAT SOME OF THESE AREAS WILL ONLY SEE A BRIEF PERIOD OF
GUSTS EXCEEDING 45 MPH. THE MOST LIKELY AREA TO HIT HOWEVER...LOOKS
TO BE THE WESTERN UINTA BASIN TOMORROW AFTERNOON AND EVENING.
THIS SAID...TRENDS IN GUIDANCE HAVE BEEN BACKING OFF SLIGHTLY AND WILL
LET THE NEXT TWO SHIFTS ISSUE AS NEEDED.

BRIEF PERIOD OF HIGH PRESSURE TO BUILD INTO THE AREA EARLY WEEK
ALLOWING FAIR CONDITIONS AND A WARMING OF TEMPS ONCE AGAIN.

GLOBAL GUIDANCE CONTINUES TO ADVERTISE TWO TROUGHS FOR THE WED-THU
PERIOD...UNCERTAINTY TRENDS LOWERING OWING TO HIGHER CONFIDENCE IN
FORECAST. THE FIRST WILL TRACK IN FROM THE WEST AND WILL COME
WITH A PLENTIFUL MOISTURE TAP ON WEDNESDAY. A SOMEWHAT SOUTHERLY TRACK
COULD FAVOR THE SOUTHERN HALF BUT CONFIDENT ENOUGH TO RAISE POPS
ROUGHLY 10 TO 15 PERCENT AREA WIDE AS TIMING IN GFS/EC LINING UP
BETTER EACH RUN. THE TRAILING COMES FROM THE NORTHWEST AND MORE OF
A GRAZING FEATURE...BUT COULD BE COLD ENOUGH TO ALLOW FOR LIGHT
SNOW FOR VALLEYS OF THE FAR NORTH.

HIGH PRESSURE TO RETURN POST TROUGH PASSAGE WITH WARMING TREND
TEMPS ABOVE CLIMO FOR THE WEEKEND/EARLY NEXT WEEK.

&&

.AVIATION...A SHIFT TO SOUTHERLY WINDS IS EXPECTED AT THE SLC
TERMINAL BETWEEN 03 AND 05Z THIS EVENING. A SHARP COLD FRONT WILL
LIKELY REACH THE TERMINAL BETWEEN 11 AND 14Z SUNDAY FOLLOWED BY
MODERATE WEST TO WEST NORTHWEST WINDS THROUGH MIDDAY. THERE IS A 40
PERCENT CHANCE OF BRIEF IFR CONDITIONS IN SNOW SHOWERS FROM 15Z
THROUGH 22Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

MERRILL/SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Mar 16, 2:46 AM MDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
246 AM MDT SAT MAR 16 2013

UTZ001>016-019>021-517-518-WYZ021-171300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
246 AM MDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE NEXT PACIFIC STORM WILL ARRIVE LATE TONIGHT...BRINGING SNOW TO
THE HIGHER TERRAIN OF NORTHERN UTAH...AND RAIN OR A RAIN SNOW MIX
TO THE ADJACENT VALLEY AND BENCH LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONGER STORM SYSTEM WILL PUSH A COLD FRONT ACROSS THE AREA ON
SUNDAY. STRONG GUSTY WINDS WILL ACCOMPANY THE FRONT...WHICH WILL
USHER IN A MORE SIGNIFICANT DROP IN TEMPERATURES ESPECIALLY ACROSS
THE NORTHERN TWO-THIRDS OF THE OUTLOOK AREA. PRECIPITATION CAN BE
EXPECTED ACROSS NORTHERN AND PORTIONS OF CENTRAL UTAH AS WELL AS
SOUTHWEST WYOMING. PRECIPITATION MAY BE BRIEFLY HEAVY SUNDAY...WITH
SNOW LEVELS REACHING THE VALLEY FLOORS.

ANOTHER STORM SYSTEM IS EXPECTED WEDNESDAY INTO THURSDAY. VALLEY
RAIN AND MOUNTAIN SNOW ON WEDNESDAY WILL TRANSITION TO ALL SNOW
BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Wind Advisories in Utah, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.